Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urology Topics
Question: Sutures and Erection?
|Anonymous123 - Tue Oct 23, 2007 5:58 pm|
Hi, I'm a 16 year old male and has just had a biopsy done yesterday on a black spot right near the tip of the penis. In order to stop the bleeding, the doctor put in place 3 sutures and a haemostasis chemical. Though it has only been a day, I have noticed that there is blood seeping out of the site at an extremely slow rate (you cannot see the blood, but if you press a tissue against it, you can see a red mark about the size of the wound). Can anyone tell me if this is normal, and if so, how long it would take for the scab tissue to properly form? Also, I've noticed some pain during occasional nocturnal erections, might it prevent the proper healing of the wound (or even break the sutures)? If so, what should I do to minimize the risk? Thanks in advance.
|Dr. Chan Lowe - Thu Nov 08, 2007 8:03 pm|
The blood you are seeing may actually be blood that was trapped in the wound area and is now leaking out a little. If you notice bleeding that is continuing I would recommend you see your doctor for an evaluation. Most likely the area will be scabbed over in a day or so.
Regarding the erections, this may cause some discomfort but is unlikely to do any damage.
|Anonymous123 - Thu Nov 08, 2007 8:09 pm|
Thanks a lot for the reply. The sutures have degraded now and the site looks clean. Nothing major. Pain mainly came from the band-aid sticking to the skin rather than the sutures themselves.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.